top of page
35km Run
35km Run

Sun, 10 Jul

|

Opposite Madiba's House, Qunu

35km Run

A distinctive heritage run where participants have a unique opportunity to touch the birth places of some of South Africa’s most notable struggle icons on this global heritage route event including Dr O.R. Tambo, President Nelson Mandela and Chris Hani.

Registration is closed
See other events

Time & Location

10 Jul 2022, 06:00 – 12:00 SAST

Opposite Madiba's House, Qunu, Qunu, 5105, South Africa

About the event

The Icon's Journey Marathon (a proud member of Proudly South African) presents to you it's 4th annual multi-sporting event.

The Icon’s Journey Marathon vision was inspired by President Nelson Mandela’s journey of growing up in the rural villages of the former Transkei homeland to becoming a Global Icon.

In the physical event participants in South Africa’s longest 1 day running event have a unique opportunity to trace Madiba’s footprints from where he  was born, grew up, went to school and is laid to rest.

A unique heritage and tourism  route where participants have an opportunity to also touch the birth places of some of South Africa’s Iconic freedom fighters namely Chris Hani, Walter Sisulu, Dr. A.B Xuma, Mama Albertina Sisulu, King Sabata Dalindyebo and General Bantu Holomisa.

#iAmAnIcon

#theiconsjourney2022

RACE INFO

Download the route map here

Running Starting Points:

103km - Clarkebury Institution Start

35km - Nelson Mandela’s Qunu Home

13km - Xolilizwe Sangoni Technical High School

7km - Tyumbu bridge

All races finish at Nelson Mandela Museum, Bhunga Building, Mthatha.

Costs:

103km 

South African Resident:  R700

International Resident:  R840

35km 

South African Resident:  R250

International Resident:  R300

13km 

South African Resident:  R180

International Resident:  R220

7km 

South African Resident:  R120

International Resident:  R145

It is a requirement of ASA and CSA that participants of running and cycling races require a license, either a permanent one (purchased through your club) or a temporary one.

Temporary license fee:  R50

Start & Cut-off Times:

103km - 03h00am start in Clarkebury to cut off time 18h00pm at Neldon Mandela Museum.  Cut off is 15 hours.

There are cut off points every 21kms along the route as detailed below:

  • 21km - 3hrs (06h00h)
  • 42km - 6hrs (09h00)
  • 63km - 9hrs (12h00)
  • 84km - 12hrs (15h00)
  • 94km - 13h30min (16h30)
  • 103km - 15hrs (18h00)

35km - Qunu via Qokolweni to Nelson Mandela Museum.

  • 06h00am -12h00pm.
  • Cut-off time 6hrs.

13km - Xolilizwe Sangoni High School  to Nelson Mandela Museum.

  • 06h30 - 09h00.
  • Cut-off 2h30min.

7km - Tyumbu bridge to Nelson Mandela Museum.

  • 06h30 - 08h00.
  • Cut-off 1h30min

RACE PACKS TO BE COLLECTED AT THE EXPO ON 6-9 JULY.

MEDALS TO ALL FINISHERS - TO BE COLLECTED ON RACE DAY.

Please check your details upon entering, no refunds or exchanges under any circumstances.

HELP US MAKE A DIFFERENCE:

400km Iconic Challenge Run

Do you want to run, cycle, walk for a charity? Please donate by clicking here:

DONATE NOW

The only way to finish this challenge is by tapping into your inner Icon.

WILL YOU ENDURE THE ICON’S JOURNEY?

This event has a group. You’re welcome to join the group once you register for the event.

Schedule


  • 6 hours

    35km Run

    Nelson Mandela’s Qunu Home

Tickets

  • 35km Run - South Africa

    For Icons residing in South Africa. This ticket includes .... It is a requirement of ASA and CSA that participants of running and cycling races require a license, either a permanent one (purchased through your club) or a temporary one. Please purchase your license separately. RACE PACKS TO BE COLLECTED AT THE EXPO ON 5-8 JULY. MEDALS TO TO BE COLLECTED ON RACE DAY.

    R 250,00
    Sale ended
  • 35km Run - International

    For Icons residing outside of South Africa. This ticket includes .... It is a requirement of ASA and CSA that participants of running and cycling races require a license, either a permanent one (purchased through your club) or a temporary one. Please purchase your license separately. RACE PACKS TO BE COLLECTED AT THE EXPO ON 5-8 JULY. MEDALS TO TO BE COLLECTED ON RACE DAY.

    R 300,00
    Sale ended

Total

R 0,00

Share this event

bottom of page